Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Chest symptoms
Question: sudden feeling of panic
|ariane - Mon Mar 10, 2008 3:18 pm||
For about two weeks now, I have experienced sudden instances of tightness in my chest as in an acute stress situation. It lasts only a second and feels like the kind of tingly feeling in your chest that comes with intense anxiety or panic: the kind you get when something terrible happens, like when you realize that you just almost dropped your baby. I get it about 10 to 15 times a day, and it is often triggered by something absolutely trivial or nothing at all. I feel like my heat stopped for a second or jumped a beat. It's also a bit like a hot flash. It's always over after a second, but it's getting me a little worried. Do you have any idea what this may be?
|Dr. A. Madia - Thu Mar 13, 2008 12:36 pm||
Sudden onset tightness in chest that lasts only a second and comes on repeatedly in a day could very possibly be a panic attack.
Tightness in chest due to heart ailment like angina always lasts somewhere between 5-20 minutes, whereas tightness of a heart attcke lasts much longer unless untreated.
GERD [Gastro Esophageal Reflux Disease] can also sometimes cause retrosternal tightness but still it wont last just a second.
Kindly try to evaluate if there is any reson for you to be anxious lately? Are you anticipating something eagerly? Or are you dreading some possible event that you would not like to happen?
Meanwhile you could start on some antacid with some OTC tranquilising pill. If you don't feel better in a day or two, please contact your physician.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.